# SDR 2020FA0000001

- Difficulty date: January 3, 2020
- Submitted: January 3, 2020
- Operation: General aviation
- Aircraft: N6509A
- Make and model: Lancar LC41550FG
- Aircraft serial: 41006
- Aircraft time: 797 hours
- Engine: Cont TSIO550C
- Engine time: 797 hours
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Bolt
- Part number: MS5197513
- Condition: Sheared
- Location: Cam Shaft
- Part time: 797 hours
- Component: Camshaft, Cessna
- Component part number: 284210411
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING OVERHAUL OF THE NLG FOUND THE BOLT WHICH HOLDS THE CENTERING CAMSHAFT TO THE NLG STRUT SHEARED AT THE THREADS. THE HEAD, SHANK AND THREADS OF THE BOLT REMAINED IN THE CENTERING CAMSHAFT BUT CAUSED MINOR WEAR TO THE UPPER TUBE ASSY AND CENTERING CAMSHAFT. COMPLETE FAILURE OF THE BOLT WOULD HAVE RESULTED IN THE NLG SEPERATING FROM THE AIRCRAFT DURING FLIGHT.  THE BOLT FAILURE APPEARS TO BE RELATED TO A POOR DESIGN.  THE SELECTED SHOULDER BOLT LENGTH DOES NOT PROVIDE BEARING ON BOTH SIDES OF THE CENTERING CAMSHAFT RESULTING IN THE BOLT THREADS BEING PLACED IN BENDING.  I WOULD SUSPECT MANY OF THESE BOLTS ARE BROKEN IN OTHER NLG STRUTS ON LC41550FG AIRCRAFT.
